Alert archive / Missouri / Flash Flood Warnings in 2017
Flash Flood Warning 27, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 11, 2017, 8:10 PM CDT for Carter County, Missouri. It was in force for 110 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2017, 8:10 PM CDT (01:10 UTC)
- Expired
- May 11, 2017, 10:00 PM CDT
- In force
- 110 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Carter County, MO
The radar
The Paducah radar (KPAH), 183 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 8:15 PM CDT | FLASH FLOOD | Ellsinore, MO | BOTH CREEKS RUNNING THROUGH THE COMMUNITY HAVE FLOODED AND ARE OUT OF THE BANKS. HOMES BECOMING AFFECTED AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted.
514
WGUS53 KPAH 120110
FFWPAH
MOC035-120300-
/O.NEW.KPAH.FF.W.0027.170512T0110Z-170512T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
810 PM CDT THU MAY 11 2017
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Carter County in southeastern Missouri...
* Until 1000 PM CDT
* At 807 PM CDT, trained weather spotters reported flash flooding
along creeks in Ellsinore. Water was reaching into some homes in
the community. Up to two inches of rain has already fallen. Flash
flooding is already occurring.
* Some locations that will experience flooding include...
Van Buren, Ellsinore, Hunter, Fremont, Grandin and Freemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3709 9122 3709 9096 3705 9096 3705 9073
3700 9073 3700 9071 3697 9072 3697 9070
3693 9070 3693 9068 3689 9068 3688 9066
3681 9066 3681 9068 3683 9122
$$1 follow-up statement
285
WGUS73 KPAH 120257
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
957 PM CDT THU MAY 11 2017
MOC035-120305-
/O.EXP.KPAH.FF.W.0027.000000T0000Z-170512T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carter MO-
957 PM CDT THU MAY 11 2017
...THE FLASH FLOOD WARNING FOR CARTER COUNTY WILL EXPIRE AT 1000 PM
CDT...
The heavy rain has come to an end. County officials report flood
waters have also receded from earlier levels. As a result, flooding
is no longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3709 9122 3709 9096 3705 9096 3705 9073
3700 9073 3700 9071 3697 9072 3697 9070
3693 9070 3693 9068 3689 9068 3688 9066
3681 9066 3681 9068 3683 9122
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 11, 7:16 PM CDT, 54 minutes earlier.
Area forecast discussion, May 11, 7:16 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Paducah KY 716 PM CDT Thu May 11 2017 .UPDATE... Issued at 716 PM CDT Thu May 11 2017 After coordinating with SPC we have decided not to expand Severe Thunderstorm Watch #210 or issue a new one farther east. While a fresh core or two may produce some near severe hail from the Boot Heel eastward along the KY/TN border over the next hour or two, the overall threat is not great enough to warrant a watch for those areas. We will continue to monitor, but with the loss of heating and the widespread nature of the convection, this is looking more like a heavy rainfall event than a severe event. The latest radar trends show that the flash flooding threat is setting up just to our south over northeast Arkansas and northwest Tennessee, so any flooding issues in our area should be isolated. UPDATE Issued at 634 PM CDT Thu May 11 2017 The AVIATION section has been updated for the 00Z TAF issuance. && .SHORT TERM...(Tonight through Saturday night) Issued at 225 PM CDT Thu May 11 2017 Any strong thunderstorm activity that manages to form late today ahead of a sagging sfc front should weaken as the night progresses with the setting of the sun and the loss of instability. Still could be some brief heavy rain concerns, but do not believe the duration will be great enough to warrant any flash flood watches at this time. Highest rain amounts up close to an inch will most be likely along the AR/TN borders. The cold front and mid level short wave that should spawn the showers/thunderstorms late today/tonight will move south of the region by later tonight, but will take its time getting through TN on Friday. Therefore, though not much in the way of rainfall is expected, many locations will probably staY shrouded in clouds much of the day.Hover, very nice conditions should set up by the start of the weekend as high pressure settles south into the Plains and Midwest states. Abundant sunshine should help push afternoon temps into the 70s Sat despite a continuing northerly breeze. .LONG TERM...(Sunday through Thursday) Issued at 225 PM CDT Thu May 11 2017 High confidence in the extended until middle to late next week. Models continue to show an omega type ridge of high pressure over the central plains with lows over the northeast and northwest coasts. This is usually a sign of slow changes in weather type at a any given location across the US. However...the high will slowly drift eastward over the Mississippi River Valley as progress through next week. As the high drifts to the east and finally out over the Atlantic by mid week...we get southwest flow aloft and a southerly flow at the surface. This should open up the gulf and transport abundant moisture into the region. small spokes of energy will get caught up in the southwest flow aloft and start to bring rain chances back into the forecast. This could be as early as Wednesday night and especially Thursday. Again the forecast builder has been putting chances of rain in on day seven all the way back when Monday was day seven. Thus the low confidence since the models have been putting day seven with high pops for the entire week. We just keep moving rain chances back 24 hours each day. In contrast the high will lose its effect on our weather pattern at some point. As for temperatures expect a warming trend to continue through the extended but may see clouds mid to late next week or rain decrease temperatures a bit. However there is no cold front expected through the extended so no major cool downs expected. && .AVIATION... Issued at 634 PM CDT Thu May 11 2017 The cold front has moved through all TAF sites as of 23Z, but widespread TSRA moving east across southern Missouri will likely impact KCGI and KPAH for a few hours later this evening. TS should be done by 06Z, but SHRA may continue well into the overnight hours, and a stray lightning strike may be worthy of a VCTS at KPAH after 06Z as well. A large area of lower MVFR ceilings will move steadily southward this evening. They should reach KEVV around 00Z and OWB an hour or two later. They should reach KCGI and KPAH as the precipitation exits if not before. A period of IFR ceilings cannot be ruled out. Ceilings should lift slowly and eventually reach VFR levels in the afternoon. However, it may be beyond this forecast period at KPAH. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...GM LONG TERM...KH AVIATION...DRS
Hazardous weather outlook, May 11, 3:27 PM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 327 PM CDT Thu May 11 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-122030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 327 PM CDT Thu May 11 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Isolated strong to severe thunderstorms will be possible late this afternoon into early tonight, mainly over southeast Missouri the western tip of Kentucky. Damaging wind gusts and large hail will be the primary storm hazards, but lightning and locally heavy rain will also be a concern. Minor to Major River flooding continues on portions of the Ohio, Mississippi, Big Muddy, St. Francis, Little Wabash, Wabash and Patoka river system. For details on site specific flooding, refer to the the latest issued flood warnings and statements. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation has been requested for late this afternoon into the evening over southeast Missouri, generally west of a Piedmont to Dexter line. Water levels are expected to remain steady or slowly fall, so flooding will continue on several rivers into early next week. Please refer to the latest flood warnings and statements for additional details.
In the hours before
Special weather statement, May 11, 5:16 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Paducah KY
516 PM CDT THU MAY 11 2017
MOZ108-112300-
Ripley MO-
516 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RIPLEY COUNTY UNTIL 600
PM CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gatewood, or 19 miles east of Thayer, moving northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gatewood, Handy and Briar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southeastern Missouri.
LAT...LON 3682 9112 3682 9101 3681 9094 3681 9084
3650 9106 3650 9112
TIME...MOT...LOC 2214Z 210DEG 35KT 3655 9119
RJPSpecial weather statement, May 11, 7:03 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Paducah KY
703 PM CDT THU MAY 11 2017
KYZ001-MOZ112-114-120045-
Fulton KY-New Madrid MO-Mississippi MO-
703 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FULTON...SOUTH CENTRAL
MISSISSIPPI AND SOUTHEASTERN NEW MADRID COUNTIES UNTIL 745 PM CDT...
At 702 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tiptonville, or 8 miles north of Reelfoot Lake State Park, moving
northeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hickman, Dorena and Boundurant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3652 8956 3672 8934 3660 8904 3650 8920
3651 8932 3650 8942 3646 8946 3646 8948
3647 8950 3650 8949 3650 8953 3648 8952
3646 8952 3644 8954
TIME...MOT...LOC 0002Z 227DEG 24KT 3648 8946
RJPSpecial weather statement, May 11, 7:35 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Paducah KY
735 PM CDT THU MAY 11 2017
MOZ086-100-120100-
Wayne MO-Bollinger MO-
735 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOLLINGER AND
EASTERN WAYNE COUNTIES UNTIL 800 PM CDT...
At 732 PM CDT, trained weather spotters reported a strong
thunderstorm over Greenville, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Greenville, Wappapello Lake Area, Wappapello, Shook, Cascade and
Grassy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southeastern Missouri.
LAT...LON 3732 9037 3731 9015 3705 9011 3704 9012
3704 9015 3702 9015 3693 9026 3693 9038
3713 9053
TIME...MOT...LOC 0035Z 223DEG 12KT 3711 9042The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:35 PM CDT | Special Weather Statement | PAH | Wayne | 25 min |
| May 11, 8:42 PM CDT | Areal Flood Advisory | PAH | New Madrid | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.